Alert archive / California / Frost Advisories in 2022

Frost Advisory 37, NWS Eureka, CA

May 29, 20225 counties in California

NWS Eureka, CA issued this frost advisory at May 29, 2022, 6:31 AM PDT for 5 counties in California. It took effect at May 29, 2022, 11:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 29, 2022, 6:31 AM PDT (13:31 UTC)
In effect from
May 29, 2022, 11:00 PM PDT
Expired
May 30, 2022, 8:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 75 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 1.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

585 
WWUS76 KEKA 291331
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
631 AM PDT Sun May 29 2022

CAZ106-108-111-114-292145-
/O.NEW.KEKA.FR.Y.0037.220530T0600Z-220530T1500Z/
Southern Humboldt Interior-Southern Trinity-
Northeastern Mendocino Interior-Northern Lake-
631 AM PDT Sun May 29 2022

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
MONDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Southern Humboldt Interior, Southern Trinity, 
  Northeastern Mendocino Interior and Northern Lake Counties.

* WHEN...From 11 PM this evening to 8 AM PDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
3 follow-up statements
989 
WWUS76 KEKA 292134
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
234 PM PDT Sun May 29 2022

CAZ102-105-107-110-300600-
/O.EXA.KEKA.FR.Y.0037.220530T0600Z-220530T1500Z/
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Northwestern Mendocino Interior-
234 PM PDT Sun May 29 2022

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Del Norte Interior, Northern Humboldt Interior, 
  Northern Trinity and Northwestern Mendocino Interior Counties.

* WHEN...From 11 PM this evening to 8 AM PDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ106-108-111-114-300600-
/O.CON.KEKA.FR.Y.0037.220530T0600Z-220530T1500Z/
Southern Humboldt Interior-Southern Trinity-
Northeastern Mendocino Interior-Northern Lake-
234 PM PDT Sun May 29 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PDT MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Southern Trinity, Northeastern Mendocino Interior, 
  Southern Humboldt Interior and Northern Lake Counties.

* WHEN...From 11 PM this evening to 8 AM PDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
895 
WWUS76 KEKA 300546
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1046 PM PDT Sun May 29 2022

CAZ102-105>108-110-111-114-301500-
/O.CON.KEKA.FR.Y.0037.220530T0600Z-220530T1500Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
1046 PM PDT Sun May 29 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Southern Trinity, Northeastern Mendocino Interior, 
  Northwestern Mendocino Interior, Del Norte Interior, Northern 
  Humboldt Interior, Northern Trinity, Southern Humboldt 
  Interior and Northern Lake Counties.

* WHEN...Until 8 AM PDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
930 
WWUS76 KEKA 301431
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
731 AM PDT Mon May 30 2022

CAZ102-105>108-110-111-114-301545-
/O.EXP.KEKA.FR.Y.0037.000000T0000Z-220530T1500Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
731 AM PDT Mon May 30 2022

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 29, 5:16 AM PDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 29, 5:16 AM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
516 AM PDT Sun May 29 2022

.SYNOPSIS...Scattered post-frontal showers will continue for Del
Norte and northern Humboldt counties early this morning then ease
through the day. Cool temperatures are expected through Monday, with
warm temperatures returning midweek. Light rain is possible once
again late this week and next weekend.

&&

.DISCUSSION...Showers are forecast to slowly taper off
through midday today as an upper-level trough moves southward and
fills. North to northwest winds will pick up behind the front across
the forecast area today. Gusts to around 25 mph or so will be
possible over area ridgetops. Breezy winds will stick around along
the coast and over the interior ridges into early next week as a
tighter pressure gradient persists. A cooler airmass will continue
to settle over the region tonight and into tomorrow and with
clearing skies, some areas of frost may be possible for some of the
colder interior valleys tonight, particularly in sheltered valleys
of southern Trinity, southeastern Humboldt, northeastern Mendocino
and northern Lake counties. High pressure will start to shift
eastward early next week and interior temperatures will be on the
increase as a result. Clusters have a mid to upper-level trough
approaching the West Coast late in the week and though some slight
depth differences exist, there is fairly good agreement with the
timing. Several shortwaves will likely move through this trough and
likely promote cooler and potentially wet weather late in the week
and into the weekend.

&&

.AVIATION...As the Pacific low advances to the interior, towards the
Great Basin, upstream ridging will settle high pressure into the
area bringing the usual summertime northerlies and subsidence to the
CWA. Model soundings are showing moist air on the backside of the
low with a conditionally stable profile. Mid level clouds and the
potential for precipitation remain through the afternoon as post
frontal conditions linger. Flight categories at the coastal
terminals are mostly MVFR with periods of IFR as light rain and
overcast skies continue through the TAF period. Ceilings around 3000
to 5000 feet will lift and scatter out as conditions improve this
evening. Conditions at KUKI are MVFR or better as stout northerly
winds pick up later in the day.

&&

.MARINE...A mid-period westerly swell will persist through Sunday
and slowly diminish into the early work week. Northerly winds
strengthen to Gale force in the southern waters and expand into the
northern waters. A Gale warning has been hoisted for Monday
afternoon into early Tuesday morning for the southern inner and
outer waters. Steep waves 10 to 12 feet with shorter periods will be
hazardous Monday afternoon into Tuesday morning as well. Northerly
winds and short- period seas will steadily ease from Tuesday
onward. /EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 11 PM this evening to 8 AM PDT Monday
     for CAZ106-108-114.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 2 PM PDT Monday for PZZ455-475.

     Gale Warning from 2 PM Monday to 3 AM PDT Tuesday for
     PZZ455-475.

     Small Craft Advisory until 9 PM PDT Monday for PZZ450-470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, May 29, 3:25 AM PDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
325 AM PDT Sun May 29 2022

CAZ101>105-107-109>113-115-301030-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Northern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
325 AM PDT Sun May 29 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-108-114-301030-
Southern Humboldt Interior-Southern Trinity-Northern Lake-
325 AM PDT Sun May 29 2022

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Frost Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:03 AM PDTGale WarningEKA42 hr

Nearby

Frost Advisories in California, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.